Public urged not to consume product adulterated with undeclared western medicine
22 Jun 2009
The Department of Health (DH) today (June 22) called on members of the public not to buy or use a product "Jin Yuan Pai Xue Guan Qing Dao Fu Jiao Nang" which was found to have adulterated with western medicine, sildenafil that may cause serious side effect.
A spokesman for the department said that samples were obtained from the retailer during market surveillance conducted recently.
Laboratory tests on the product showed the presence of sildenafil.
The side effects of sildenafil include low blood pressure, headache, vomiting, dizziness, and transient vision disturbances. It may interact with nitrates found in some prescription drugs (such as nitroglycerin) and may lower blood pressure of patients to dangerous levels.
The importer was instructed to immediately recall the product from the market.
The importer has set up a hotline 3427 3918 to answer public enquiries.
Investigation by DH continues.
Under the Pharmacy and Poisons Ordinance, products containing sildenafil must be registered before sale and can only be sold on a doctor's prescription and under supervision of a pharmacist.
Sale of unregistered pharmaceutical product is an offence liable to the maximum penalties of a $100,000 fine and two years' imprisonment.
Members of the public who have bought the product are advised not to take it. They are urged to seek advice from their doctors if feeling unwell after consuming the product.
They should destroy and dispose of the products or submit them to the department's Pharmaceutical Service at 3/F, Public Health Laboratory Centre, 382 Nam Cheong Street, Kowloon, during office hours. If they have enquiries, there is a hotline no. 2572 2068 which operates during office hours.